Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 100, NWS Pueblo, CO

July 21, 2011Bent County, Las Animas County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 21, 2011, 3:49 PM MDT for Bent County, Las Animas County, Otero County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2011, 3:49 PM MDT (21:49 UTC)
Expired
Jul 21, 2011, 4:15 PM MDT
In force
26 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bent County, CO, Las Animas County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WUUS55 KPUB 212149
SVRPUB
COC011-071-089-212215-
/O.NEW.KPUB.SV.W.0100.110721T2149Z-110721T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT THU JUL 21 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 415 PM MDT

* AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES SOUTH OF HIGBEE...OR 33 MILES SOUTH OF LA JUNTA...AND MOVING
  NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN LAS ANIMAS...SOUTHEASTERN OTERO AND SOUTHWESTERN BENT
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3782 10358 3768 10316 3739 10346 3746 10367
TIME...MOT...LOC 2149Z 202DEG 19KT 3751 10351
WIND...HAIL 60MPH 1.00IN

$$
STARK
2 follow-up statements
107 
WWUS55 KPUB 212203
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
403 PM MDT THU JUL 21 2011

COC011-071-089-212215-
/O.CON.KPUB.SV.W.0100.000000T0000Z-110721T2215Z/
OTERO CO-BENT CO-LAS ANIMAS CO-
403 PM MDT THU JUL 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAS ANIMAS...SOUTHWESTERN BENT AND SOUTHEASTERN OTERO COUNTIES UNTIL
415 PM MDT...

AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14 MILES
SOUTH OF HIGBEE...OR 29 MILES SOUTH OF LA JUNTA...MOVING NORTH AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3747 10341 3753 10365 3782 10358 3768 10316
TIME...MOT...LOC 2203Z 202DEG 19KT 3758 10347
WIND...HAIL 60MPH 1.00IN

$$


STARK
700 
WWUS55 KPUB 212209
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
409 PM MDT THU JUL 21 2011

COC011-071-089-212218-
/O.EXP.KPUB.SV.W.0100.000000T0000Z-110721T2215Z/
OTERO CO-BENT CO-LAS ANIMAS CO-
409 PM MDT THU JUL 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAS ANIMAS...
SOUTHWESTERN BENT AND SOUTHEASTERN OTERO COUNTIES WILL EXPIRE AT 415
PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3747 10341 3753 10365 3782 10358 3768 10316
TIME...MOT...LOC 2208Z 202DEG 19KT 3760 10346

$$


STARK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:27 PM MDT, 22 minutes earlier.

Area forecast discussion, Jul 21, 3:27 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT THU JUL 21 2011

.SHORT TERM...
(TONIGHT AND FRIDAY)

MONSOON PLUME EXTENDS ACROSS THE SOUTHEAST HALF OF COLORADO.
APPEARS TO BE SOME SUBTLE UPPER LEVEL FORCING WITHIN THIS
PLUME...FIRING OFF CONVECTION ACROSS NRN NM/SRN CO EARLY TODAY...WHICH
WILL BE MOVING NORTHEASTWARD THROUGH THE AFTERNOON.  MORE APPARENT
HOWEVER...IS THE SHORTWAVE TROF/ASSOC PV LOBE WHICH IS SHEARING OFF
TO THE NORTH AND EAST OF THE AREA. MEANWHILE...SFC DEW POINTS HAVE
DROPPED INTO THE 30S ACROSS THE CENTRAL MTS OF CHAFFEE/LAKE COUNTIES
AND ACROSS TELLER COUNTY...WITH 30S TO LOWER 40S ACROSS THE EASTERN
SAN JUANS AND LA GARITAS IN PROXIMITY TO THE DRIER AIR ALOFT.
ACROSS THE SANGRES AND WETS DEW POINTS ARE HOLDING IN THE 40S...WITH
50S AND LOWER 60S ACROSS THE SOUTHEAST PLAINS.  THUNDERSTORMS HAVE
FIRED EARLIER TODAY ACROSS THE MOUNTAINS/ADJACENT PLAINS OWING TO
SOME WEAK FORCING WITHIN THE MONSOON PLUME...AND WITH DEW POINTS
HIGHER TODAY...THUNDERSTORMS HAVE BEEN MORE EFFICIENT HEAVY RAIN
PRODUCERS.  DID GET A REPORT OF SOME SMALL HAIL WITH A CELL EARLIER
THIS AFTERNOON IN THE WET MOUNTAINS.

HRRR...LOCAL 4KM WRF...AND NAM12...SPREAD THIS LINE OF SHOWERS
ACROSS THE PLAINS DURING THE LATE AFTERNOON/EARLY EVENING.  GFS BY
CONTRAST KEEPS MOST OF THE HIGHER QPF CONFINED TO THE HIGHER
TERRAIN.  GIVEN THE AMOUNT OF MOISTURE IN PLACE ACROSS THE
PLAINS...HAVE GONE WITH A BLEND OF THE FORMER MODELS...WITH BROAD
BRUSH SCATTERED POPS ACROSS ALL OF THE PLAINS.  ALL SHORT RANGE
MODELS TARGET SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS...IN
PROXIMITY TO THE STALLED FRONTAL BOUNDARY...FOR THE MOST WIDESPREAD
PCPN.  THUS...WILL KEEP HIGHEST POPS IN THAT REGION.  MAIN THREAT
WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING.
HOWEVER SOME SMALL HAIL UP TO 1/2 INCH IN DIAMETER WILL BE POSSIBLE
WITH THE STRONGER STORMS IN AND NEAR THE HIGHER TERRAIN.  CAPES
VALUES WILL BE HIGHER ACROSS THE SOUTHEAST PLAINS...PARTICULARLY
TO THE EAST OF A LINE FROM FROM ORDWAY TO BRANSON...WHERE VALUES MAY
RANGE FROM 1000-1500 J/KG THROUGH THE LATE AFTERNOON.  DEEP LAYER SHEAR IS
FAIRLY WEAK...SO MAIN STORM THREATS WILL HEAVY RAIN AND LIGHTNING.
HOWEVER...AS INITIAL UPDRAFTS TAP THIS HIGHER CAPE...CAN/T RULE OUT
SOME BRIEF SMALL HAIL AND LOCALIZED WIND GUSTS UP TO 50 MPH.  SHORT
RANGE MODELS ARE QUICK TO MOVE ACTIVITY EASTWARD OUT OF THE AREA
AFTER 06Z...THUS WILL TAIL OFF POPS QUICKLY AFTER MIDNIGHT...THOUGH
THERE COULD BE SOME LINGERING SHOWERS ALONG THE EASTERN BORDER WHERE
LOW LEVEL JET SETS UP.

FOR FRIDAY...MONSOON PLUME GETS SHUNTED FARTHER TO THE SOUTH AND
EAST...WHICH WILL ALLOW DRIER AIR TO WORK INTO MOST OF THE AREA
DURING THE AFTERNOON. IN FACT...DEW POINTS IN THE MOUNTAINS FALL OFF
INTO THE 20S AND 30S BY AFTERNOON.  THUS PRECIPITATION CHANCES OVER
MOST OF THE DISTRICT WILL DECREASE SIGNIFICANTLY OVER TODAY.  THERE IS
STILL ENOUGH MOISTURE TO WARRANT HOLDING ON TO SOME ISOLATED POPS
DURING THE AFTERNOON.  BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS
THE SOUTHERN SANGRES AND NRN SLOPES OF THE RATON RIDGE WHERE DEW
POINTS WILL REMAIN IN THE LOWER 50S. WILL MAINTAIN SOME LOW
SCATTERED POPS FOR THIS REGION.  TEMPERATURES ON FRIDAY SHOULD WARM
BACK UP TO NEAR 100 ACROSS THE PLAINS WITH 70S AND 80S ACROSS THE
MOUNTAINS.  -KT

.LONG TERM...
FRIDAY NIGHT-SATURDAY...
DRY AIR ALOFT WILL CONTINUE MOVING INTO THE REGION WITH ONLY A FEW ISOLATED
THUNDERSTORMS DEVELOPING FRIDAY EVENING. SOME STORMS MAY PRODUCE
LOCALLY HEAVY RAIN...BUT COVERAGE WILL BE LIMITED TO THE
MOUNTAINS.

SATURDAY NIGHT-SUNDAY NIGHT...FORECAST MODELS CONTINUE TO SHOW AN
UPPER TROUGH PASSING TO THE NORTH OF THE FORECAST AREA SATURDAY
EVENING THROUGH SUNDAY. THIS TROUGH WILL SEND A WEAK FRONT ACROSS
THE EASTERN PLAINS AROUND 09Z SATURDAY MORNING ACCORDING TO THE
NAM12. THE NAM SHOWS DEWPOINTS INCREASING TO THE UPPER 50S AND LOW
60S BEHIND THE FRONT. 12Z NAM BUFKIT SOUNDINGS SHOW CAPE VALUES OF
2100J/KG IN KPUB...1875J/KG IN KCOS...AND 2400J/KG IN KLAA SUNDAY
AFTERNOON. PLENTY OF SUNSHINE WITH THE INCREASED LOW LEVEL MOISTURE
SHOULD LEAD TO LATE MORNING/EARLY AFTERNOON THUNDERSTORM DEVELOPMENT
OVER THE MOUNTAINS WITH POSSIBLE DEVELOPMENT OVER THE PLAINS LATER
IN THE AFTERNOON. THESE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY
RAINFALL WHICH COULD LEAD TO FLOODING CONCERNS OVER BURN SCARS AND
OTHER FLOOD PRONE AREAS. CURRENT MODEL RUNS SHOW WEAK SHEAR
SUNDAY...WHICH MAY LIMIT SEVERE POTENTIAL...BUT A FEW ISOLATED
SEVERE STORMS ARE POSSIBLE.

SUNDAY NIGHT THROUGH THURSDAY...
MID LEVEL RIDGING WILL BEGIN TO BUILD BACK OVER SOUTHEASTERN
COLORADO SUNDAY NIGHT AND MONDAY PUSHING MONSOONAL MOISTURE BACK
INTO REGION. DIURNAL CONVECTION CAN BE EXPECTED EACH DAY THROUGH THE
END OF THE PERIOD. MONSOONAL CONDITIONS WILL PERSIST AS THE MID
LEVEL RIDGE WILL REMAIN FAIRLY STATIONARY. TEMPERATURES WILL REMAIN
AT OR ABOVE AVERAGE LEVELS. -PJC

&&

.AVIATION...
SCATTERED -TSRA WILL AFFECT THE TAF SITES THROUGH EARLY
EVENING...WITH MOST OF THE ACTIVITY ENDING AT THE TAF SITES BY
00Z. GUSTY WINDS UP TO 40 KTS...AND LOCALLY HEAVY RAIN WILL BE THE
PRIMARY THREATS. THUNDERSTORMS WILL END ACROSS THE PLAINS BY
06Z...WITH VFR CONDITIONS EXPECTED OVERNIGHT THROUGH FRIDAY. THE
MONSOON PLUME WILL SHIFT TO THE SOUTH OF THE AREA FOR
FRIDAY...WHICH WILL MEAN ONLY A 10 PERCENT CHANCE OF -TSRA AT THE
TAF SITES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/81
Hazardous weather outlook, Jul 21, 11:10 AM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1110 AM MDT THU JUL 21 2011

COZ058>089-093>099-221715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1110 AM MDT THU JUL 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

MONSOONAL MOISTURE WILL REMAIN OVER THE REGION TODAY. SCATTERED SHOWERS
AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER THE MOUNTAINS LATE
THIS MORNING AND EARLY AFTERNOON AND MOVE ONTO THE PLAINS DURING
THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WITH
THUNDERSTORMS TODAY WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING...AND LOCALLY HEAVY RAINFALL. LOCALIZED WIND GUSTS UP TO
50 MPH...AND BRIEF SMALL HAIL UP TO 1/2 INCH IN DIAMETER WILL ALSO
BE POSSIBLE WITH THE STRONGER STORMS...PARTICULARLY EAST OF A LINE
FROM ROCKY FORD TO BRANSON.

THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF UP TO
1.5 INCHES PER HOUR...AND SHOULD THESE STORMS IMPACT AREAS WITH POOR
DRAINAGE...SUCH AS BURN SCARS OR URBAN AREAS...EXCESSIVE RUN OFF
COULD LEAD TO LOCALIZED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT DECREASE IN THUNDERSTORM COVERAGE CAN BE EXPECTED FRIDAY
AND SATURDAY...AS AN UPPER LEVEL TROUGH MOVING ACROSS THE NORTHERN
TIER OF STATES PUSHES THE MONSOONAL MOISTURE PLUME SOUTH AND EAST
OF THE AREA. THERE WILL...HOWEVER...BE ENOUGH MOISTURE FOR ISOLATED
TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...WITH THE GREATEST
COVERAGE OF STORMS BEING ACROSS THE SOUTHERN MOUNTAINS THROUGH THE
FAR SOUTHEAST PLAINS. THE MAIN THREATS FROM ANY STORMS THROUGH
SATURDAY WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY
WINDS TO AROUND 45 MPH.

BY SUNDAY...MONSOONAL MOISTURE WILL AGAIN WORK NORTHWARD INTO COLORADO
AS HIGH PRESSURE BUILDS OVER THE ROCKIES. THIS WILL ALLOW FOR MORE
WIDESPREAD MAINLY DIURNAL AND TERRAIN DRIVEN THUNDERSTORMS TO CONTINUE
THROUGH WEDNESDAY OVER THE MOUNTAINS. SOUTHWESTERLY FLOW ALOFT WILL
HELP STEER THUNDERSTORMS INTO THE PLAINS THROUGH THIS PERIOD...ESPECIALLY
ALONG THE INTERSTATE 25 CORRIDOR. THE MAIN THREATS FROM THESE THUNDERSTORMS
WILL BE LOCALLY HEAVY RAINFALL...LIGHTNING AND GUSTY OUTFLOW WINDS.
SMALL HAIL MAY ALSO BE POSSIBLE WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST
PLAINS.

31/81

In the hours before

Special weather statement, Jul 21, 3:43 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT THU JUL 21 2011

COZ088-093-094-097-099-212215-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-TRINIDAD
VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
343 PM MDT THU JUL 21 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES EAST OF MODEL...OR 24 MILES
NORTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTH AT 20 MPH.

THE STRONG STORMS WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN BENT
COUNTY...SOUTHEASTERN OTERO COUNTY...NORTHWESTERN BACA COUNTY AND
CENTRAL LAS ANIMAS COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL IN A
SHORT PERIOD OF TIME WHICH COULD CAUSE PONDING OF WATER ON ROADS AND
POOR VISIBILITY AT TIMES.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:27 PM MDTAreal Flood AdvisoryPUBLas Animas, Otero81 min
Jul 21, 5:06 PM MDTAreal Flood AdvisoryPUBBent, Otero79 min
Jul 21, 5:16 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Otero, Prowers59 min
Jul 21, 5:58 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers26 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.